CSN Login
Members Online: 9

The dreaded Diarrhea

GSRon's picture
GSRon
Posts: 1306
Joined: Jan 2013

Hi All..!   Well not a fun topic, but one worth getting input.  I am on Votrient, but decided this is to much a broader concern so I started a new post, Vs adding to the Votrient thread.  So, I have been taking Imodium daily  and it had been a big help.   But in the last week, the Diarrhea is worse than ever, I have now increased the Imodium, but I fear it no longer is having any effect.   And tonight I was asleep when it hit... not a pretty sight..!

So, the question of the day is... what else works to control or just reduce the Diarrhea..??

 

I should also add, that I have take three different versions of Imodium.. the pill form, the liquid form, and now I am trying the generic form.   Intersting that the generis pill is a fraction of the size as the brand name pill, yet they specify the same doseage..??   I hated taking the large pill, but this small pill is easy to swallow... 

Coments please..!

Thanks..

Ron

Texas_wedge's picture
Texas_wedge
Posts: 2807
Joined: Nov 2011

Ron, assuming the diarrhoea is due to the Votrient and not something else, modifying your diet may help to get it under better control. 

The general guidelines will be - eat slowly, eat little and often, avoid spicy and fatty foods, avoid fizzy drinks, caffeine and alcohol (but make sure you have adequate fluid intake to make good what's lost via the diarrhoea), avoid milk and dairy products while the diarrhoea is bad, for now cut down the amount of fibre you're getting in cereals, veggies and fruits (the items you'd favour if the problem was constipation) and favour cooked over raw veg and fruit.

BLKJAK
Posts: 108
Joined: Apr 2013

Would items like cheese, eggs and bananas added to Ron's diet help? These are items that can cause constipation, so perhaps they would help to counter the diarrhea.

BLKJAK

BLKJAK
Posts: 108
Joined: Apr 2013

Hi Ron,

I'm sorry you have to deal with this issue. It can really wear you down and bum you out (pun intended).

I'm on my third month of Votrient now and have very random issues with diarrhea. Most days my bowel movements are very solid to the point of feeling constipated. There are days when I don't have one at all. I think the oxycodone and oxycontin are causing this. I was told to take a stool softener twice a day by my oncologist but haven't taken any in over a month. Then there are times when I need to find a restroom immediately. These are not the norm for me and usually occur after eating out or specifically after eating ice cream from Dairy Queen. Without fail I will have loose stool within 45 minutes of eating DQ. So I can kind of predict what's going to happen and when.

For the record, I drink water all day. I don't drink soda or juices. I have recently allowed myself to drink a glass or two of red wine (cabernet sauvignon or merlot) around 7:30-8:00pm.

Are you on any pain meds as I am?

BLKJAK

 

GSRon's picture
GSRon
Posts: 1306
Joined: Jan 2013

OK, so I have been darn good on my diet...  no red meat, lots of fruits and veggies with fish and chicken...  I drink 99% water, have a little OJ every few days..  Not on any pain meds, just some BP meds..

 

So, I was taking the original Imodium, I just started on the generic version that is a very small pill... and so far it is working a lot better..!  The generic does not have the anti gas ingredient, but the Imodium never stopped my gas anyway..!  So, maybe this smaller - cheaper pill will last a while...

 

I was waiting to hear the laugher from some of the peanut gallery.. after all... we do have to laugh at times..!!   Heck I a laughing just thinking about it...

 

Be well all..!

 

Ron

MDCinSC's picture
MDCinSC
Posts: 574
Joined: Feb 2013

The fact is, we don't want to get you laughing TOO hard, now do we? Hmmmmmmmm?

Wink

GSRon's picture
GSRon
Posts: 1306
Joined: Jan 2013

OK, so I am smiling here...!  It may be too soon to claim success, but switching to the generic so far is working a lot better... Time will tell...  All that said, I thought it would be a good idea to let everyone know, as some of the more shy types may be in a similar situation and have not spoken up...  Life is good..!

Be Well All..!

Ron :)

Limelife50's picture
Limelife50
Posts: 441
Joined: Nov 2011

Wow i guess atleast your colon is pretty much flushed out and i would assume constipation is not a word you use very often.Is there not at least some type of undergarment you could use to maybe contain the situation.

Ed Brabant
Posts: 28
Joined: Apr 2013

Going to try the generic. The regular isn't doing that good of a job now. Everytime I feel like it's gas off I go to the bathroom. Getting a good work out. It's a gamble some times you win and some times you loose. Been on the loosing side for a few days now. So I don't dare take the bet.

Phoenix Rising's picture
Phoenix Rising
Posts: 170
Joined: Jul 2012

I take 2 multi-symptom Immodium tablets with a full glass of water 2 hours BEFORE I take the Votrient (also with a full glass of water).  I take all of the Votrient tablets at once--once a day, just before bed.  Works perfectly for me and no more "running" to the restroom. 

GSRon's picture
GSRon
Posts: 1306
Joined: Jan 2013

In the end.. If the Votrient works then the runs are worth it..

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network